Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 12, 2025, 1:06 AM CST for Lee County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 1:06 AM CST (07:06 UTC)
- Expired
- Feb 12, 2025, 1:30 AM CST
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:04 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 11, 11:04 PM CST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1104 PM CST Tue Feb 11 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 218 PM CST Tue Feb 11 2025 Key Messages: - The ongoing round of showers and convection forecast to decrease later this afternoon but another round to develop into and through the overnight hours - Isolated flooding possible with locally heavy rain. Small hail to marginally severe hail possible with the strongest storm cells as well - Visibilities to lower more overnight with dense fog possible - Roller coaster in the temperature department through the next 36 hours A messy and complex short term synoptic pattern is ongoing across the region as there are several key weather features, both down near the surface and aloft, that are impacting the forecast. the initial front that moved across the region this past Sunday has remained pinned along the gulf coast. At the same time, a secondary reinforcing boundary with the shot of even cooler air has moved into the region out of the north. This is evident as portions of Burnet and Llano county have seen the temperatures drop from the low 50s this morning into the mid 40s this afternoon. While a shortwave helped to fire showers and elevated storms this morning. I believe the training convection into early this afternoon on portions of the I-35 corridor through Travis/Bastrop counties has become latched onto this secondary boundary and is being further aided by greater isentropic lift. Between 1 to 3 inches of rain has already fallen locally within the heavier banded activity. The short term guidance is doing much better with the cooler air in the Hill Country in wake of this secondary boundary. These models also indicate that ongoing convection should begin to decrease in coverage and wane into and through the mid to late afternoon hours. A temporary lull or at least a general decline in areal coverage of rain and storms will be expected through this evening. However, it will stay short lived as another shortwave, with even a slightly stronger vort max compared to the last, arrives from the west. This will be generate another round of showers and elevated convection across the entering and through the overnight hours across the region. This activity may align along portions of the I-35 corridor once more. However, the models seem to be a bit more progressive with this next round with the activity, hopefully not latching onto a boundary, like this first initial round. The latest guidance does show most activity sliding to the east by sunrise along the I-35 corridor and by mid-morning farther to the east. Locally heavy rainfall with either of these rounds could pose some additional isolated flooding with localized additional amounts up to 1 to 2 inches. WPC did upgrade portions of Austin and points east within a level 2 of 4 risk for excessive rainfall. Additionally, a level 1 of 4 risk extends farther southeast across San Antonio to near Pearsall. Small to marginally severe hail could be possible within any of the stronger elevated thunderstorm cores. Instability aloft featuring MUCAPE up to 750 J/kg, mid-level lapse rates near 7.5 C/km, and strong deep layer shear will support this potential. A few reports of pea sized hail did come in from this initial round of storms. We are not as concerned for strong winds or the threat of an isolated tornado given the elevated nature of these storms. The latest SPC convective outlook places a level 1 out of 5 risk for severe storms for locations mainly east of the I-35 corridor, but includes the San Antonio metro area. Patchy to areas of fog and low to very low cloud ceilings also will be expected to continue into and through tonight. THe latest short term guidance actually show visibilities could crash even more late overnight into Wednesday morning as the second rounds is ending or has ended. We'll monitor as fog could become dense as well. If it becomes widespread enough, a Dense Fog Advisory could not be ruled out. The morning fog and low clouds will quickly improve as skies are to clear out from west-northwest to east-southeast on Wednesday into the afternoon as the flow turns to a drier northwesterly flow behind what looks to be a dryline or pacific front. With the flow now off the terrain of Mexico, some compressional heating ahead of the next front along with completely sunny skies, expect for a much warmer day across the region. Highs could hit 90 degrees over portions of the southwestern Rio Grande Plains while our northern and northeast most locations should get back into the 70s. Lastly, a dry but strong cold front surges southward throughout the region from early Wednesday evening into Wednesday night as strong high pressure builds southward across the southern plains. Winds shift and increase out of the north. This will help to usher in a colder and much drier airmass into the region. Temperatures fall into the 30s and 40s for most by Thursday morning. The Hill Country, especially farther north, could experience a light freeze. Wind chills on Thursday morning will be even lower with values in the 20s throughout the Hill Country and low to mid 30s elsewhere except for locations near the Rio Grande. && .LONG TERM... (Thursday through Tuesday) Issued at 218 PM CST Tue Feb 11 2025 Key Messages: - Dry and cool Thursday and Friday with morning freezes over the Hill Country. - Dry and warm on Saturday before a front brings cooler air Sunday into early next week. - Elevated fire weather conditions possible across the Rio Grande and southern Edwards Plateau on Saturday and Sunday afternoons. Cold air will be spreading across South-Central Texas in the wake of a cold front Thursday, with light morning freezes for the Hill Country with wind chills dipping into the mid-20s. Subtly rising air ahead of a weak shortwave will push clouds over our area, keeping highs in the 40s north of I-10 and 50s to the south. Can't completely rule out some light rain mainly along the Balcones Escarpment, but dry air near the surface should cause most raindrops to evaporate before reaching the ground. Expect another round of chilly overnight lows into Friday morning in the 30s and 40s with patchy freezes for the Hill Country. Building southerly winds Friday afternoon will allow for warmer temperatures, but cloud cover will keep the increase muted with highs forecast to be in the upper 50s to mid-60s. However, if cloud cover develops earlier, highs may end up a few degrees colder than currently forecast. Moisture will begin funneling over mainly the Coastal Plains and I- 35 corridor beginning Friday afternoon as a low-level jet develops ahead of a strong upper-level trough. However, coverage of any resulting rainfall will be limited by the brevity of the moisture return. Best chances will be mainly along and east of Highway 77 through Saturday morning. Clouds break Saturday afternoon as a baroclinic trough works in drier air, resulting in highs reaching the mid-70s to lower 80s. This may present elevated fire weather conditions mainly for our western counties mainly west of Highway 83. Another cold front is forecast to quickly push across South Central Texas by late Saturday afternoon into the evening, with breezy and dry northerlies behind the front. Cold northerly winds will remain in place until Monday morning, keeping daytime highs cool in the 50s and 60s with chilly mornings in the 30s for most areas to the 40s for our southwestern counties. Elevated fire weather potential will likely accompany the driest air out west. Sunday night/Monday morning looks to be the coldest period with a more widespread freeze possible north of I-10. Southerly winds return by Tuesday, providing some warmth with highs in the 70s. The temperature roller coaster looks to continue with another shot of colder air possibly in store just beyond the end of the forecast period. && .AVIATION... (06Z TAFS) Issued at 1100 PM CST Tue Feb 11 2025 I-35 terminals are beginning to see the midnight ramp-up of deeper convection with some heavy downpours possibly taking the VSBY to below 1SM at times. This convection now looks on track to miss DRT, eliminate the need for the PROB30 group from earlier. CIGs should steadily trend lower regardless of the convection, and then some patchy fog could go below a mile after the convection wanes and shifts east. The CIG and VSBY restrictions may be slow to clear after daybreak as the W/NW winds aren't particularly strong through midday. By noon, clearing should have taken place. The next significant event period is the arrival of a dry front late Wednesday evening, with some sustained 20 knot winds possible at AUS. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 78 37 46 / 80 10 0 10 Austin Bergstrom Intl Airport 48 77 36 48 / 80 10 0 10 New Braunfels Muni Airport 49 81 40 49 / 80 10 0 10 Burnet Muni Airport 44 75 33 45 / 60 0 0 10 Del Rio Intl Airport 58 85 47 60 / 40 0 0 10 Georgetown Muni Airport 44 74 33 46 / 70 10 0 10 Hondo Muni Airport 53 84 41 53 / 70 0 0 10 San Marcos Muni Airport 48 78 37 48 / 80 10 0 10 La Grange - Fayette Regional 52 76 39 47 / 80 20 0 10 San Antonio Intl Airport 50 82 41 50 / 70 10 0 10 Stinson Muni Airport 51 83 44 52 / 70 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...Tran Aviation...18
In the hours before
Special weather statement, Feb 12, 12:51 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CST Wed Feb 12 2025
TXZ193-194-120715-
Bastrop TX-Lee TX-
1251 AM CST Wed Feb 12 2025
...A strong thunderstorm will impact portions of northeastern Bastrop
and northern Lee Counties through 115 AM CST...
At 1251 AM CST, Doppler radar was tracking a strong thunderstorm near
Paige, or 11 miles northeast of Bastrop, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Dime Box, Fedor, Paige, Circle D-KC Estates, Tanglewood,
Camp Swift, Bastrop State Park, Blue, Old Dime Box, McDade, Leo,
Lincoln, Manheim, and Buescher State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 9679 3009 9722 3022 9734 3053 9701
3056 9696 3054 9695 3054 9692 3049 9690
3048 9691 3046 9690 3046 9688 3043 9687
3043 9685
TIME...MOT...LOC 0651Z 227DEG 48KT 3023 9719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
17The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 12:51 AM CST | Special Weather Statement | EWX | Lee | 24 min |
| Feb 12, 1:15 AM CST | Special Weather Statement | EWX | Caldwell, Guadalupe | 45 min |
| Feb 12, 1:27 AM CST | Special Weather Statement | EWX | Bastrop, Lee | 48 min |
| Feb 12, 1:55 AM CST | Special Weather Statement | EWX | Travis | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.